Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 19, 2001, 1:17 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2001, 1:17 AM CST (07:17 UTC)
- Expired
- Jan 19, 2001, 2:00 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Clarke County, MS, Lauderdale County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 1:30 AM CST | Thunderstorm Wind | Pachuta, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 1:15 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WUUS54 KJAN 190717 SVRJAN MSC023-075-190800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 117 AM CST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 200 AM CST * AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 21 MILES SOUTHWEST OF COLLINSVILLE TO 43 MILES SOUTHWEST OF STONEWALL...OR FROM 3 MILES NORTH OF NEWTON TO ELLISVILLE...MOVING NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR COLLINSVILLE...STONEWALL AT 150 AM CST DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 4:20 PM CST, 8 hours 57 minutes earlier.
Area forecast discussion, Jan 18, 4:20 PM CST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 PM CST THU JAN 18 2001 AT THIS TIME...THINKING HAS NOT CHANGED CONCERNING FLOODING AND SEVERE THUNDERSTORM POTENTIAL. POWERFUL...WELL ADVERTISED... SHORTWAVE WILL AFFECT THE FORECAST AREA NEXT 24 TO 48 HRS WITH ALL INGREDIENTS COMING TOGETHER FOR EXCESSIVE RAINFALL OVER NW 2/3RDS OF AREA. OF PARTICULAR CONCERN IS AREA NW OF TVR TO GWO LINE WHERE HEAVY RAIN FELL LAST NIGHT AND THIS AFTERNOON. FFG GUIDANCE VALUES ARE VERY LOW IN THIS REGION. NEEDLESS TO SAY...WILL CONTINUE FLOOD WATCH. WILL HOLD OFF ON EXPANDING FLOOD WATCH TO SE ZONES WHERE SOILS ARE NOT AS WET AND WHERE HEAVIER RAINS WILL HOLD OFF UNTIL LATE TONIGHT. CONCERNING SEVERE WEATHER...WITH SURFACE WARM SECTOR HAVING PUSHED WELL INTO SOUTHEAST MS SEVERE WEATHER THREAT HAS INCREASED PER SPC DAY ONE OUTLOOK. WILL MENTION SEVERE THUNDERSTORM POSSIBILITY FOR SOUTHEAST ZONES FOR TONIGHT. RAIN WILL CONTINUE THRU FRI MORNING WITH THUNDERSTORMS STILL POSSIBLE OVER ERN SECTIONS...BUT RAIN WILL DIMINISH IN THE AFTN AS DYNAMICS BEGIN TO SHIFT RAPIDLY NORTHEAST. SNOW POTENTIAL IS A BIT LOWER THAN PREVIOUSLY THOUGHT AS SURFACE TEMPS ARE FORECAST IN MODEL SOUNDINGS TO REMAIN WELL ABOVE FREEZING. ONLY CONCERN IS VERY LOW WET BULB ZERO HEIGHTS OF AROUND 800FT OVER NW PORTIONS OF AREA. HAVE LEFT MENTION OF SNOW IN FORECAST...BUT TEMPERED WORDING DOWN A BIT BASED ON LATEST MODEL TRENDS. NEW MESOETA FORECASTS SRN STREAM 500 MB VORT TO TRACK FROM EC LA TO NE MS FRI AFTN AND BEST SNOWFALL...IF ANY WOULD OCCUR TO LEFT OF THIS TRACK. AFTER THAT...NRN STREAM VORT APPROACHES LATE FRI/SAT AND ENOUGH LOW LEVEL MOISTURE SHOULD EXIST FOR FLURRIES OVER NE HALF OF AREA. ALL IN ALL...QPF WILL LIGHT WITH THE DEEP COLD ADVECTION AND SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. TEMPS WILL BE COLD AND HAVE FOLLOWED A MAV/FWC GUIDANCE COMPROMISE. COULD SEE A FEW TEENS BY SUNDAY MORNING. 24 HR QPF DISCUSSION...MODEL OUTPUT TO THIS POINT HAS SIGNIFICANTLY UNDERFORECASTED QPF. ETA QPF IS VERIFYING MUCH BETTER TODAY THAN AVN...BUT BELIEVE THAT GIVEN IMPRESSIVE FEATURES COMING TOGETHER... ACTUAL QPF WILL CONTINUE TO BE HEAVIER THAN 1 TO 2 INCH AMOUNTS FORECASTED BY MODELS FOR 00Z FRI TO 00Z SAT TIME FRAME. IN THE EXTENDED...MRF/UKMET/LATEST AVN SUGGEST A PROGRESSIVE BUT RATHER AMPLIFIED PATTERN WITH MEAN TROFFING OVER THE MS VALLEY REGION AND PERSISTENT RIDGING OVER THE WRN CONUS. SIGNIFICANT MID LEVEL SHORTWAVES WILL MOVE OVER THE FORECAST AREA MONDAY AND POSSIBLY AGAIN BY THURSDAY...BUT MOISTURE RETURN WILL BE LIMITED AND WILL CONTINUE DRY FORECAST FOR NOW. IF PRECIPITATION CAN DEVELOP...SOME QUESTION WILL EXIST CONCERNING PRECIP TYPE AS COLD AIR THAT MOVES IN THIS WEEKEND WILL NOT MODIFY AS QUICKLY AS PREVIOUSLY THOUGHT. PRELIM NUMBERS... JAN 41/42/28/38/20 +92-- MEI 49/50/30/38/20 ++3-- .JAN... MS...FLOOD WATCH THROUGH TONIGHT NORTHWEST OF BUDE TO PORT GIBSON TO JACKSON TO GRENADA LINE. LA...FLOOD WATCH TONIGHT. AR...FLOOD WATCH TONIGHT. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 1:03 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 27 min |
| Jan 19, 1:14 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 31 min |
| Jan 19, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Jan 19, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Marion | 36 min |
| Jan 19, 5:37 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 23 min |
| Jan 19, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jan 19, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 36 min |
| Jan 19, 3:01 PM CST | Flash Flood Warning | JAN | Hinds | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.